Alert archive / Arizona / Freeze Warnings in 2007

Freeze Warning 8, NWS Tucson, AZ

December 23, 2007

NWS Tucson, AZ issued this freeze warning at Dec 23, 2007, 2:54 AM MST. It took effect at Dec 23, 2007, 4:00 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 23, 2007, 2:54 AM MST (09:54 UTC)
In effect from
Dec 23, 2007, 4:00 AM MST
Expired
Dec 23, 2007, 10:00 AM MST
In force
6 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTWC 230954
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
254 AM MST SUN DEC 23 2007

...A HARD FREEZE AGAIN THIS MORNING...

AZZ029-033-231700-
/O.NEW.KTWC.FZ.W.0008.071223T1100Z-071223T1700Z/
SOUTHEAST PINAL COUNTY-TUCSON METRO/MARANA/GREEN VALLEY-
254 AM MST SUN DEC 23 2007

...FREEZE WARNING IN EFFECT UNTIL 10 AM MST THIS MORNING FOR A 
HARD FREEZE...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A FREEZE
WARNING FOR A HARD FREEZE...WHICH IS IN EFFECT UNTIL 10 AM MST
THIS MORNING.

TEMPERATURES ALREADY EARLY THIS SUNDAY MORNING WERE BELOW FREEZING
ACROSS MANY LOCATIONS OF EASTERN PIMA COUNTY AND SOUTHEAST PINAL
COUNTY. AT THE TUCSON INTERNATIONAL AIRPORT FOR EXAMPLE THE LOW
SO FAR HAS REACHED 30 DEGREES...WHICH IS TWO DEGREES BELOW THE
FREEZING MARK. WITH AT LEAST 5 TO 6 MORE HOURS OF GOOD RADIATIONAL
COOLING...OVERNIGHT LOWS SHOULD ONCE AGAIN FALL INTO THE MID TO
UPPER 20S IN MANY LOCATIONS.

A FREEZE WARNING FOR A HARD FREEZE MEANS TEMPERATURES BELOW 28
DEGREES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL
CROPS AND OTHER SENSITIVE VEGETATION. TO PREVENT FREEZING AND
POSSIBLE BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE
WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-
GROUND SPRINKLER SYSTEMS SHOULD DRAIN THEIR SYSTEMS...OR COVER ANY
ABOVE-GROUND PIPES TO PROTECT THEM FROM FREEZING.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS HAZARDOUS FREEZE.

$$
1 follow-up statement
000 
WWUS75 KTWC 231702
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
1002 AM MST SUN DEC 23 2007

AZZ029-033-231815-
/O.EXP.KTWC.FZ.W.0008.000000T0000Z-071223T1700Z/
SOUTHEAST PINAL COUNTY-TUCSON METRO/MARANA/GREEN VALLEY-
1002 AM MST SUN DEC 23 2007

...FREEZE WARNING HAS EXPIRED...

THE FREEZE WARNING IS NO LONGER IN EFFECT. TEMPERATURES WILL
CONTINUE TO WARM THIS MORNING AFTER ANOTHER VERY COLD NIGHT. LOW
TEMPERATURES THIS MORNING RANGED FROM 20 TO 30 DEGREES.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this freeze warning went out at Dec 23, 2:15 AM MST, 39 minutes earlier.

Area forecast discussion, Dec 23, 2:15 AM MST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
215 AM MST SUN DEC 23 2007

.SYNOPSIS...ANOTHER COLD MORNING ACROSS THE REGION UNDER A CLEAR
SKY. WARMER DAYTIME TEMPERATURES THIS AFTERNOON AND MONDAY BEFORE A
SERIES OF WEATHER SYSTEMS BRUSHING BY ARIZONA PUSH TEMPERATURES BACK
BELOW SEASONAL AVERAGES THE REMAINDER OF THE WEEK.

&&

.DISCUSSION...TEMPERATURES ACROSS SOUTHEAST ARIZONA THIS EARLY
SUNDAY MORNING ARE BELOW FREEZING FOR MOST AREAS. AS OF 09Z (1 AM
MST)...THE TEMPERATURE AT THE TUCSON INTL AIRPORT HAD FALLEN AS LOW
AS 30 DEGS. IT LOOKS LIKE EASTERN PIMA COUNTY AS WELL AS SOUTHEAST
PINAL COUNTY WILL LIKELY SEE TEMPERATURES BOTTOM OUT BELOW 28
DEGREES WHICH IS HARD FREEZE CRITERIA. BASED ON LOCAL POLICY WHICH
MANDATES A HARD FREEZE WARNING FOR EACH OCCURRENCE OF A HARD FREEZE
FOR THE CENTRAL AND WESTERN DESERTS...WILL ISSUE A HARD FREEZE
WARNING FOR THE AFOREMENTIONED ZONES ON THE MORNING PACKAGE.

WATER VAPOR IMAGERY SHOWS DRY NORTHWESTERLY FLOW ALOFT OVER THE
DESERT SOUTHWEST. A WEAK SYSTEM CURRENTLY OVER IDAHO AND WESTERN
MONTANA WILL DIVE SOUTH REACHING A POSITION JUST EAST OF THE FOUR
CORNERS REGION BY LATE THIS AFTERNOON...AND OVER THE TEXAS PANHANDLE
BY EARLY MONDAY. AS THIS OCCURS SHORTWAVE RIDGING WILL BUILD IN
BEHIND THE SYSTEM DURING THE DAY ON MONDAY FOR SEVERAL MORE DEGREES
OF WARMING.

THE MODELS AGREE THAT ANOTHER SYSTEM WILL BRUSH BY THE NE CORNER OF
ARIZONA ON TUESDAY AND YET ANOTHER WEDNESDAY NIGHT INTO THURSDAY.
FOR FRIDAY AND INTO THE WEEKEND A BAGGY TROUGH WILL SETUP ACROSS THE
WEST. NONE OF THESE SYSTEMS IS ADVERTISED BY THE MODELS TO BRING A
SIGNIFICANT PRECIPITATION EVENT TO THE REGION...SINCE THEY ALL LACK
THE NECESSARY MOISTURE TO MAKE THIS HAPPEN. FOR NOW THE GRIDS I
INHERITED SHOW SLIGHT CHANCE POPS FOR MAINLY THE WHITE MOUNTAINS OF
NORTHERN GREENLEE COUNTY AS THESE SYSTEMS SKIRT THROUGH THE AREA.
THIS CONTINUES TO LOOK FINE...SO NO CHANGES WERE MADE IN THIS
REGARD. BOTTOM LINE IS JUST SOME MID TO HIGH CLOUDS MOVING THROUGH
FROM TIME TO TIME WITH LITTLE PROSPECTS FOR PRECIPITATION WITH EACH
OF SEVERAL SYSTEMS MOVING BY MAINLY TO THE NORTH AND EAST.

HIGH TEMPS ACROSS SOUTHEAST ARIZONA WILL GENERALLY BE AT OR SLIGHTLY
BELOW NORMAL FOR THIS AFTERNOON. FOR MONDAY WITH SHORTWAVE RIDGING
OVER THE AREA...HIGHS WILL BE 3 TO 5 DEGS ABOVE NORMAL.
THEREAFTER...FROM TUESDAY THROUGH SATURDAY...HIGHS WILL BE 3 TO 6
DEGS BELOW NORMAL. LOWS WILL BE 3 TO 5 DEGS BELOW NORMAL FOR MONDAY
AND TUESDAY...7 TO 9 DEGS BELOW NORMAL FOR WEDNESDAY...AND 2 TO 5
DEGS BELOW NORMAL FOR THURSDAY THROUGH SATURDAY.

&&

.AVIATION...DRY NORTHWESTERLY FLOW ON THE FRONT SIDE OF A PACIFIC
RIDGE...JUST AN INCREASE IN CIRRUS LEVEL CLOUDS FILTERING IN FROM
THE NORTHWEST. NORMAL DIURNAL WIND FLOW. AVIATION DISCUSSION NOT
UPDATED FOR TAF AMENDMENTS.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...HARD FREEZE WARNING THIS MORNING
     UNTIL 10 AM MST FOR ZONES AZZ029 AND AZZ033.

MOLLERE

WEATHER.GOV/TUCSON
Hazardous weather outlook, Dec 22, 10:00 AM MST, 16 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
1000 AM MST SAT DEC 22 2007

AZZ029-033-221800-
SOUTHEAST PINAL COUNTY-TUCSON METRO/MARANA/GREEN VALLEY-
1000 AM MST SAT DEC 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA AND SOUTHEAST ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Freeze Warnings in Arizona, 2007Every freeze warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.